Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 45, NWS Austin/San Antonio, TX

May 29, 2006Karnes County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 29, 2006, 5:13 PM CDT for Karnes County, Wilson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2006, 5:13 PM CDT (22:13 UTC)
Expired
May 29, 2006, 7:15 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Karnes County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 72 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3081 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3081 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 292216
FFWEWX
TXC255-493-300015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KARNES COUNTY IN SOUTH CENTRAL TEXAS
  THIS INCLUDES THE CITY OF KARNES CITY
  WILSON COUNTY IN SOUTH CENTRAL TEXAS
  THIS INCLUDES THE CITIES OF...POTH...KOSCIUSKO...FLORESVILLE

* UNTIL 715 PM CDT

* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
  VERY HEAVY RAINFALL FROM STOCKDALE AND FLORESVILLE...SOUTH TO
  RUNGE AND KENEDY. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WERE
  NOTED. STORM TOTALS AROUND 5 INCHES WERE NOTED IN THE POTH...
  FALLS CITY AND KOSCIUSKO AREAS.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER   
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2911 9821 2885 9795 2895 9775 2928 9803

$$
3 follow-up statements
000 
WGUS74 KEWX 292309
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
606 PM CDT MON MAY 29 2006

TXC255-493-300015-
WILSON TX-KARNES TX-
606 PM CDT MON MAY 29 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
KARNES AND WILSON COUNTIES...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
RAINS WERE RAPIDLY DECREASING IN INTENSITY AS THEY MOVED SOUTHWEST. 
THE THREAT OF FLASH FLOODING CONTINUES FOR THE NEXT HOUR OR SO DUE 
TO EARLIER HEAVY RAINS AS MUCH AS AROUND 6 INCHES MAINLY IN THE 
KOSCIUSKO...POTH AND FALLS CITY AREAS.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2911 9821 2885 9795 2895 9775 2928 9803

$$
000 
WGUS74 KEWX 292357
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 PM CDT MON MAY 29 2006

TXC255-493-300015-
WILSON TX-KARNES TX-
656 PM CDT MON MAY 29 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
KARNES AND WILSON COUNTIES...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ONLY 
LIGHT RAIN ACROSS KARNES AND WILSON COUNTIES. SOME FLOODING CAN 
STILL BE EXPECTED DUE TO EARLIER HEAVY RAINFALL.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

LAT...LON 2911 9821 2885 9795 2895 9775 2928 9803

$$
000 
WGUS74 KEWX 300006
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
705 PM CDT MON MAY 29 2006

TXC255-493-300015-
WILSON TX-KARNES TX-
705 PM CDT MON MAY 29 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR KARNES AND WILSON
COUNTIES...

AT 705 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ONLY LIGHT 
RAIN ACROSS KARNES AND WILSON COUNTIES. AS A RESULT...THE FLASH 
FLOOD WARNING HAS BEEN CANCELLED. HOWEVER...SOME PONDING OF WATER IN 
LOW LYING AREAS MAY CONTINUE FOR THE NEXT HOUR OR SO. 

LAT...LON 2911 9821 2885 9795 2895 9775 2928 9803

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:32 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 29, 3:32 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 PM CDT MON MAY 29 2006

.DISCUSSION...INTERESTING FORECAST FOR THE NEXT COUPLE OF DAYS.
EMBEDDED UPPER LOW ACROSS EAST TEXAS EXPECTED TO FOLLOW THE
GENERAL HIGH PRESSURE CIRCULATION ALOFT PATTERN AND MOVE WEST
TOWARD SOUTH CENTRAL TEXAS. BY TOMORROW NIGHT INTO WEDNESDAY..
THIS WOULD PLACE SOUTH CENTRAL TEXAS IN THE MIDST OF THIS LOW
PRESSURE PATTERN ALOFT AND ALLOW A MUCH MORE BOUYANT AIRMASS WITH
THE POSSIBILITY OF TROPIC-LIKE RAINS ACROSS THE AREA. GFS SEEMS TO
BE HAVING FEEDBACK PROBLEMS IN ITS SOLUTION IN INTENSIFYING SYSTEM
IN THE WESTERN GULF LATE TONIGHT AND TOMORROW AND MOVING IT INTO
OUR AREA WEDNESDAY. WILL DISCOUNT THE FEEDBACK HOWEVER..OVERALL
PATTERN DOES SUGGEST A CHANGE TO A MUCH MORE TROPICAL REGIME OVER
THE NEXT FEW DAYS AS THE UPPER LOW MOVES WEST. THUS HAVE INCREASED
POPS WEDNESDAY AND THURSDAY AND INCLUDED LOCALLY HEAVY RAINS. HIGH
PRESSURE BUILDS ACROSS FOR FRIDAY AND THROUGH THE WEEKEND AND
LOOKS TO END THE RAIN THREAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  90  70  85 / 20 30 30 50
AUSTIN BERGSTROM INTL AIRPORT  70  89  70  85 / 20 30 30 50
DEL RIO INTL AIRPORT           74  96  72  91 / 20 -  20 30
SAN ANTONIO INTL AIRPORT       74  90  69  86 / 20 20 30 40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

02/13

In the hours before

Local storm report, May 29, 3:12 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             2 S GONZALES            29.48N 97.45W
05/29/2006  E0.50 INCH       GONZALES           TX   LAW ENFORCEMENT

            OFFICER REPORTED MARBLE TO DIME SIZE HAIL ON HIGHWAY 183.

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:51 PM CDTSevere Thunderstorm WarningEWXGonzales39 min
May 29, 4:09 PM CDTFlash Flood WarningEWXLavaca2 hr
May 29, 5:42 PM CDTSevere Thunderstorm WarningEWXAtascosa36 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.